Alabama, 2011

Hail and Damaging Winds in Alabama, May 25 to 26, 2011

May 25 to 26, 2011 · NWS BMX · 37 events in 18 counties and zones

A cold front pushing through the southeastern United States brought numerous thunderstorms to Central Alabama. Many of these storms produced damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$54,000
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A cold front pushing through the southeastern United States brought numerous thunderstorms to Central Alabama. Many of these storms produced damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 25, 10:57 PM CST, 55 minutes earlier.

Area forecast discussion, May 25, 10:57 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CDT WED MAY 25 2011

.UPDATE...FOR 06Z AVIATION.

&&

.DISCUSSION...

UPDATED FORECAST PRODUCTS FOR ADDITION OF TORNADO WATCH NUMBER 376
ISSUED FOR MARION AND WINSTON COUNTIES UNTIL 4 AM...WITH LINE OF
STORMS CURRENTLY ACROSS MISSISSIPPI...TENNESSEE AND NORTHWARD.
HAVE ADJUSTED THUNDERSTORM WORDING ACROSS NORTHWEST COUNTIES...
OTHERWISE MAJORITY OF FORECAST UNCHANGED. NO MAJOR CHANGES TO
TEMPERATURES EITHER. UPDATE ALREADY OUT.

&&

.AVIATION...06Z TAF DISCUSSION.

LINE OF THUNDERSTORMS MOVING INTO WEST ALABAMA IS PROGGED TO
WEAKEN AND DISSIPATE OVER THE NEXT COUPLE OF HOURS. THE GUST FRONT
ADVANCING AHEAD OF THE LINE IS PRODUCING 40 MPH WINDS IN SOME
PLACES. RADAR TRENDS SEEM TO AGREE WITH SHORT TERM MODELS AND WILL
ONLY MENTION THE SHOWERS AT TCL BETWEEN 06Z AND 09Z. WILL HAVE TO
FOLLOW THE RADAR TRENDS CLOSELY TO MAKE SURE THE WEATHER REMAINS
ON SCHEDULE...OTHERWISE SOME SHORT TERM AMENDMENTS WILL BE NEEDED.
LATER IN THE MORNING...THE UPPER LOW OVER THE MIDWEST WILL
PROGRESS EASTWARD HELPING TO INITIATE ADDITION SHOWERS AND
THUNDERSTORMS OVER CENTRAL ALABAMA. BECAUSE TIMING REMAINS AN
UNCERTAINTY...WILL ONLY MENTION VCTS FOR THE MOST LIKELY TIME
PERIODS.

IN ADDITION TO THE ONGOING WEATHER CONCERNS...STRATUS IS EXPECTED
TO BUILD BACK INTO THE AREA OVERNIGHT. CEILINGS ARE EXPECTED TO
PREDOMINATELY REMAIN MVFR ALTHOUGH A SHORT DURATION DIP INTO IFR
WILL BE POSSIBLE.

WINDS REMAIN SOUTHERLY WITH GUSTS TO 25 KTS POSSIBLE IN SOME
LOCATIONS THROUGH 00Z. A FRONT WILL PASS THROUGH THE CENTRAL
ALABAMA BETWEEN 00Z AND 06Z CAUSING A WIND SHIFT TO THE WEST.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER
DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR
ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/88
Hazardous weather outlook, May 25, 6:03 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT WED MAY 25 2011

ALZ011>015-017>050-270015-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
703 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ASSOCIATED WITH THE LOW PRESSURE SYSTEM OFF
TO THE WEST WILL MOVE INTO NORTHWEST CENTRAL ALABAMA BETWEEN
MIDNIGHT AND 3 AM CDT. THE SEVERE THREAT WILL BE NORTH OF A LINE FROM
ALICEVILLE...TO TUSCALOOSA...TO JASPER. THE MAIN THREATS WILL BE
DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND CLOUD TO GROUND
LIGHTNING. THERE DOES APPEAR TO BE A CHANCE OF AN ISOLATED TORNADO
GENERALLY AND NORTH OF A SULLIGENT TO DOUBLE SPRINGS LINE...BUT
THE CONFIDENCE IN THIS TORNADO THREAT STILL REMAINS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE STORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA ON THURSDAY
AS THE COLD FRONT MOVES CLOSER TO THE REGION. TWO WAVES OF SEVERE
WEATHER ARE EXPECTED...AND EXACT TIMING WILL DEPEND HEAVILY ON
DEVELOPMENT TO OUR WEST AND ON THE SPEED AND EVOLUTION OF THE COLD
FRONT. THE FIRST WAVE WILL BE ASSOCIATED WITH A WEAKENING SQUALL
LINE AS IT APPROACHES THE I-59 CORRIDOR THURSDAY MORNING.  THE SECOND
WAVE WILL BE ASSOCIATED WITH REDEVELOPMENT ALONG THE FRONT THURSDAY
AFTERNOON AND EVENING. THE SECOND WAVE WILL PRIMARILY AFFECT THOSE
AREAS BETWEEN I-20 AND I-85...LASTING AT LEAST THROUGH 10 PM. THE
MAIN THREATS LEAST WILL BE DAMAGING STRAIGHT-LINE WINDS...LARGE HAIL
AND CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TONIGHT AND THURSDAY.

In the hours before

Special weather statement, May 25, 9:56 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1056 PM CDT WED MAY 25 2011

ALZ011-260445-
MARION AL-
1056 PM CDT WED MAY 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 1145 PM
CDT...

AT 1056 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTH OF WESTON...OR 10 MILES NORTHWEST OF
HAMILTON...MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HAMILTON...
  HACKLEBURG...
  BRINN...
  LAKE BUTTAHATCHEE...
  RANKIN FITE AIRPORT...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3432 8766 3431 8764 3404 8764 3407 8819
      3431 8818 3433 8817
TIME...MOT...LOC 0356Z 264DEG 49KT 3427 8803

10/ARM
Special weather statement, May 25, 10:25 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 PM CDT WED MAY 25 2011

ALZ012-260515-
LAMAR AL-
1125 PM CDT WED MAY 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAMAR COUNTY UNTIL 1215 AM CDT...

AT 1125 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ABERDEEN...MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MILLPORT...
  VERNON...
  SULLIGENT...
  BEDFORD...
  LAMAR COUNTY AIRPORT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3404 8822 3406 8820 3406 8817 3405 8799
      3402 8799 3402 8795 3389 8795 3388 8796
      3353 8794 3353 8827
TIME...MOT...LOC 0425Z 252DEG 46KT 3388 8843

10/ARM
Special weather statement, May 25, 10:35 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 PM CDT WED MAY 25 2011

ALZ014-260515-
WINSTON AL-
1135 PM CDT WED MAY 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 1215 AM
CDT...

AT 1133 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM WHICH PRODUCED A GUST FRONT...OR AN AREA OF STRONG
WINDS NEAR BRINN...OR 7 MILES SOUTHWEST OF HALEYVILLE...MOVING EAST
AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED ALONG THIS GUST FRONT.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HALEYVILLE...
  LYNN...
  ARLEY...
  NEEDMORE...
  ASHBANK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3430 8711 3430 8710 3399 8711 3399 8715
      3401 8717 3399 8720 3400 8722 3399 8751
      3400 8762 3401 8764 3431 8763
TIME...MOT...LOC 0433Z 270DEG 38KT 3419 8769

10/ARM
Special weather statement, May 25, 11:18 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1218 AM CDT THU MAY 26 2011

ALZ011>015-260600-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
1218 AM CDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...WALKER...SOUTHEASTERN
MARION...SOUTHERN LAMAR AND FAYETTE COUNTIES UNTIL 100 AM CDT...

AT 1217 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MORELAND TO MILLPORT...AND
MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MILLPORT...
  FAYETTE...
  CARBON HILL...
  ARLEY...
  JASPER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3431 8734 3429 8710 3399 8710 3397 8713
      3390 8708 3390 8701 3386 8696 3380 8696
      3377 8703 3373 8703 3351 8728 3352 8732
      3359 8732 3360 8738 3361 8763 3358 8763
      3358 8767 3353 8766 3352 8773 3354 8824
TIME...MOT...LOC 0518Z 277DEG 42KT 3424 8730 3354 8811

17/KLAWS

The radar

The Columbus AFB radar (KGWX), 91 km away, was scanning. The volume nearest the first event began at 05:53 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 16 hail. Local standard time, as filed.

Hail, Walker

When
May 25, 11:52 PM CST
Where
Walker County, 2.15 mi NNW of Gamble
Measured
1 in hail
Reported by
Public
Coordinates
33.910, -87.340

Hail, Cherokee

When
May 26, 12:35 PM CST
Where
Cherokee County, 0.57 mi E of Centre
Measured
1.75 in hail
Reported by
Public
Coordinates
34.150, -85.670

Thunderstorm Wind, Autauga

When
May 26, 1:00 PM CST
Where
Autauga County, 0.51 mi SSE of Prattville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.464, -86.476

Several trees were blown down in and around Prattville.

Thunderstorm Wind, Elmore

When
May 26, 1:12 PM CST
Where
Elmore County, 0.46 mi E of Millbrook
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.480, -86.362

Trees and power lines were blown down in Millbrook.

Hail, Pike

When
May 26, 1:16 PM CST
Where
Pike County, 0.69 mi N of Troy
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.810, -85.970

Hail, Autauga

When
May 26, 1:17 PM CST
Where
Autauga County, 1.75 mi W of Poseys Xrds
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.570, -86.600

Hail, Calhoun

When
May 26, 1:20 PM CST
Where
Calhoun County, 0.46 mi WNW of Ohatchee
Measured
1 in hail
Reported by
Public
Coordinates
33.783, -86.007

Thunderstorm Wind, Elmore

When
May 26, 1:21 PM CST
Where
Elmore County, 2.15 mi NNW of Robinson Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.550, -86.390

Power lines were downed in several locations northwest of Millbrook.

Hail, Autauga

When
May 26, 1:22 PM CST
Where
Autauga County, 1.16 mi W of Pine Level
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.580, -86.490

Thunderstorm Wind, Autauga

When
May 26, 1:30 PM CST
Where
Autauga County, 2.43 mi SSW of Rollins
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
32.616, -86.481

The top covering of the roof at Marbury High School was blown off. Several trees and power lines were blown down.

Hail, Chilton

When
May 26, 1:34 PM CST
Where
Chilton County, 1.35 mi WSW of Verbena
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.740, -86.540

Thunderstorm Wind, Chilton

When
May 26, 1:35 PM CST
Where
Chilton County, 0.5 mi NE of Mountain Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.726, -86.475

Trees and power lines were blown down, and a shed was blown down, on CR-23.

Thunderstorm Wind, Elmore

When
May 26, 1:41 PM CST
Where
Elmore County, 1.56 mi E of Sykes Mill
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
32.731, -86.253

A tree was blown down across Providence Road, south of Rockford.

Thunderstorm Wind, Coosa

When
May 26, 1:48 PM CST
Where
Coosa County, 3 mi SSW of Salter
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.810, -86.320

Two trees and a single power line were blown down in the Richville Community.

Thunderstorm Wind, Chilton

When
May 26, 1:50 PM CST
Where
Chilton County, 7.4 mi SSE of Clanton Ware Is Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.858, -86.454

Winds caused damage, described as minor, to a rangers' residence building in Higgins Ferry Park.

Hail, Calhoun

When
May 26, 1:55 PM CST
Where
Calhoun County, 0.9 mi SE of Bynum
Measured
1 in hail
Reported by
Public
Coordinates
33.610, -85.960

Hail, Calhoun

When
May 26, 1:57 PM CST
Where
Calhoun County, 1.34 mi WNW of Piedmont
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
33.930, -85.620

Hail, Coosa

When
May 26, 1:58 PM CST
Where
Coosa County, 2.7 mi ENE of Cottage Grove
Measured
1.75 in hail
Reported by
Public
Coordinates
32.870, -86.080

Thunderstorm Wind, Coosa

When
May 26, 1:58 PM CST
Where
Coosa County, 2.7 mi ENE of Cottage Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
32.870, -86.080

Several trees were uprooted and snapped off, west of Alexander City.

Hail, Jefferson

When
May 26, 1:59 PM CST
Where
Jefferson County, 0.9 mi NW of Phoenixville
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.480, -86.890

Hail, Calhoun

When
May 26, 2:08 PM CST
Where
Calhoun County, 0.67 mi WSW of Weaver
Measured
1 in hail
Reported by
Public
Coordinates
33.748, -85.831

Thunderstorm Wind, Talladega

When
May 26, 2:08 PM CST
Where
Talladega County, 2.38 mi E of Sylacauga
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.165, -86.209

Several trees were blown down east of Sylacauga.

Hail, Calhoun

When
May 26, 2:20 PM CST
Where
Calhoun County, 1.5 mi SSE of Mahlep
Measured
1 in hail
Reported by
Public
Coordinates
33.730, -85.870

Thunderstorm Wind, Lee

When
May 26, 2:20 PM CST
Where
Lee County, 1.16 mi E of Beehive
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.550, -85.530

A single tree was blown down, which landed on a car.

Thunderstorm Wind, Jefferson

When
May 26, 2:25 PM CST
Where
Jefferson County, 0.69 mi N of Ayres
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.690, -86.680

Several trees were snapped off, near Pinson.

Thunderstorm Wind, Tallapoosa

When
May 26, 2:25 PM CST
Where
Tallapoosa County, 0.9 mi SW of Hackneyville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.060, -85.930

Several trees were blown down in Hackneyville.

Thunderstorm Wind, Clay

When
May 26, 2:35 PM CST
Where
Clay County, 0.69 mi N of Ashland Lineville Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.290, -85.800

Several trees were blown down around the city of Ashland.

Hail, Jefferson

When
May 26, 2:38 PM CST
Where
Jefferson County, 1.5 mi NNW of Argo
Measured
1 in hail
Reported by
COOP Observer
Coordinates
33.700, -86.540

Thunderstorm Wind, Clay

When
May 26, 2:38 PM CST
Where
Clay County, 0.76 mi SW of Lineville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.311, -85.758

A building at Lineville High School received unspecified damage. Several trees were blown down around the city.

Thunderstorm Wind, Chambers

When
May 26, 2:45 PM CST
Where
Chambers County, 3.64 mi SSE of Denton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.880, -85.280

Several trees were blown down northwest of Lanett.

Thunderstorm Wind, Chambers

When
May 26, 2:45 PM CST
Where
Chambers County, 1.16 mi W of Lafayette
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.900, -85.400

Several trees were blown down around the city of Lafayette.

Thunderstorm Wind, Russell

When
May 26, 2:50 PM CST
Where
Russell County, 0.33 mi N of Phenix City
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
32.475, -85.001

Steel roofing was blown off a building at 16th Street and Broad Street, in Phenix City.

Thunderstorm Wind, Chambers

When
May 26, 2:55 PM CST
Where
Chambers County, 1.16 mi W of Five Pts
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.020, -85.350

Several trees and power lines were blown down in the Five Points community.

Thunderstorm Wind, Randolph

When
May 26, 2:58 PM CST
Where
Randolph County, 1.16 mi W of Roanoke
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.150, -85.370

Trees and power lines were blown down around the city of Roanoke.

Hail, St. Clair

When
May 26, 3:00 PM CST
Where
St. Clair County, 0.57 mi W of Ashville
Measured
1 in hail
Reported by
Public
Coordinates
33.830, -86.260

Hail, Etowah

When
May 26, 3:15 PM CST
Where
Etowah County, 1.72 mi W of Ballplay
Measured
1.75 in hail
Reported by
Public
Coordinates
34.050, -85.850

Thunderstorm Wind, Cherokee

When
May 26, 3:36 PM CST
Where
Cherokee County, 0.57 mi E of Centre
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
34.150, -85.670

Several trees were snapped off in Centre.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317196, 317198, 317203, 317200, 317201, 317202, 317204, 317205, 317199, 317208, 317210, 317209, 317206, 317212, 317211, 317213, 317214, 317215, 317216, 317217, 317218, 317219, 317220, 317221, 317222, 317223, 317224, 317225, 317226, 317227, 317228, 317229, 317230, 317231, 317232, 317233, 317234.